MAUDE Adverse Event Report: BECTON DICKINSON UNKNOWN ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON UNKNOWN ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Material and lot number were not reported; however, a potential lot/material number was provided: mfr (b)(4) lots: 0001611153 and 0001611047, mfr (b)(4) lot: 0001623325.
 
Event or Problem Description
Description: ineffective anesthesia, resolved with additional medication.Event details: we experienced a total of 5 failed spinals (4 within the past week, the other 1 earlier in the month) and are questioning the efficacy of the included medications as that is the primary consistent factor during these events that occurred.We are still confirming the number of reports and verifying none of these have been duplicated, but this is the detail we have received so far.No specific patient harm was reported, although conversion to general anesthesia was required so the associated additional risks that go along with added procedure time, extended recovery, etc.Additional information: we do not know which tray was used for which case.We know of 4 cases in total on (b)(6) 2025.One of the cases the medication did not work at all the other 3 it wore off rapidly.Two cases were anecdotally reported as about 20 minutes; the other case was not reported the duration.Two moved to general anesthesia, one to an epidural and one was able to be managed with additional medication.At this point a 5th case has not been confirmed.We have only the three trays we had previously reported.On (b)(6) 2025: resolved with additional medication.On (b)(6) 2025: epidural placed.On (b)(6) 2025: general anesthesia.
 
Additional Manufacturer Narrative
Following the submission of the initial mdr, it was determined that the reported event was not reportable to the fda as it is not likely to cause or contribute to serious injury or death.If we receive any information that changes this decision, another follow up mdr will be submitted.
 
Event or Problem Description
No additional information.

Brand Name
UNKNOWN ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22555628
Report Number1625685-2025-00074
Device Sequence Number21241961
Product Code CAZ
UDI-Device Identifier50382904056730
UDI-Public(01)50382904056730
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown